Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

About the cover: John Wallis and Oxford


Author: Gerald L. Alexanderson
Journal: Bull. Amer. Math. Soc. 49 (2012), 443-446
Published electronically: May 2, 2012
MathSciNet review: 2917066
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. M. Kerawala, Asymptotic solution of the “problème des ménages.”, Bull. Calcutta Math. Soc. 39 (1947), 82–84. MR 0023791 (9,405a)
  • [2] Jacques Dutka, Wallis’s product, Brouncker’s continued fraction, and Leibniz’s series, Arch. Hist. Exact Sci. 26 (1982), no. 2, 115–126. MR 667549 (84b:01020), 10.1007/BF00348349
  • [3] John Fauvel, 800 years of mathematical traditions, Oxford figures, Oxford Univ. Press, Oxford, 2000, pp. 1–27. MR 1749701
  • [4] H. C. Kennedy, Classroom Notes: Who Discovered Boyer’s Law?, Amer. Math. Monthly 79 (1972), no. 1, 66–67. MR 1536593, 10.2307/2978134
  • [5] Manuel, Frank E., A Portrait of Isaac Newton, Belknap Press of Harvard University Press, Cambridge, MA, 1968.
  • [6] A source book in mathematics, 1200–1800, Edited by D. J. Struik, Harvard University Press, Cambridge, Mass., 1969. MR 0238647 (39 #11)
  • [7] Thornton, John L., and R. I. J. Tully, Scientific Books, Libraries and Collectors, The Library Association, London, 1962.


Additional Information

Gerald L. Alexanderson
Affiliation: Department of Mathematics and Computer Science, Santa Clara University, 500 El Camino Real, Santa Clara, California 95053-0290
Email: galexand@math.scu.edu

DOI: http://dx.doi.org/10.1090/S0273-0979-2012-01377-0
PII: S 0273-0979(2012)01377-0
Published electronically: May 2, 2012
Article copyright: © Copyright 2012 American Mathematical Society